And I’m Back

 

I haven’t blogged in so long.  I wish I had a good reason.  Mostly, I have just been busy.  I went back to work part time, and balancing work and home has been tricky.  I had a brief period of feeling a lot better, so I tried not to think about being sick during that time.  And then, the rest of the time, I guess I have still been trying not to think about being sick.  It depresses me.

But I guess that’s the way it goes.

So, an update: I have been completely unable to get off of prednisone. I actually haven’t been able to get below 10mg a day, which is pretty scary.  So, several weeks ago we added plaquenil to the mix.  Then we did my labs to check on where I am with things, and my inflammation numbers were still really high.  My pain was pretty high too again.  So, I went to the doctor about a week and a half ago, and we discussed options.  Dr. K recommended we add Enbrel once a week, and hopefully it will work well enough that I can get off the prednisone.  Here’s hoping.

I don’t know what else to say, honestly.  I am trying to be “normal.” I am trying to do chores, and go to work, and enjoy my family.  I am trying not to let pain consume things, but there are days I feel so completely defeated by pain, by the idea of pain, by the prospect of my life being this way.  I feel….tired.  It’s so hard to think about, and it’s so hard not to get discouraged by your body when your body doesn’t like you.

But, I am hoping the Enbrel is the fix.  Or at least helps enough to make it easier to be normal.  We shall see!  I will try to be better at updating here.  I’ll try not to hide away too much, from myself or from you all!

 

 

Advertisement
Leave a comment

4 Comments

  1. Sorry to hear you’re having a rough time (I guess a lot of time is rough with chronic illness, but like you say you try to carry on as normal). I’ve just gone to 7.5mg of the prednisone and even after 2 days I feel AWFUL – loads of pain, think I may be stuck on it for a while too, nasty (but essential) little drug.

    Reply
    • akajanie

       /  October 2, 2012

      Yeah, it’s so hard to know that you need a drug to function that you also know is bad for you to take long term. I am trying to stay really hopeful about the Enbrel. I mean, at some point we have to find the right combo, right??
      Btw, from what I know, you actually have to give yourself at least a week with a lower dose of prednisone because the first couple of days are all withdrawal symptoms, and after that you can tell how you are really doing with the lower dose.

      Reply
  2. It is so discouraging to have a period of health only to be dragged back down and forced to deal with your illness yet again… I hope things get a little easier for you!

    Reply
  3. Sorry to hear having another ’bout’. I share frustration as have a chronic condition and so difficult to plan/have a ‘normal’ life. Hope you are feeling improvement and the meds helped.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: